PIER B
 
Progress In Electromagnetics Research B
ISSN: 1937-6472
Home | Search | Notification | Authors | Submission | PIERS Home | EM Academy
Home > Vol. 62 > pp. 137-151

ELECTRODYNAMIC CHARACTERISTICS OF A RADIAL IMPEDANCE VIBRATOR ON A PERFECT CONDUCTION SPHERE

By D. Y. Penkin, V. A. Katrich, Y. M. Penkin, M. V. Nesterenko, V. M. Dakhov, and S. L. Berdnik

Full Article PDF (1,989 KB)

Abstract:
A problem of the spherical antenna consisting of a thin radial monopole located on a perfectly conducting sphere is solved. The antenna is excited at the base by a voltage δ-generator. An approximate analytical solution of the integral equation for the current on a thin impedance vibrator was found by the method of successive iterations. The solution is physically correct for arbitrary dimensions of the spherical antenna and for any value of surface impedance distributed along the monopole. The validity of the problem formulation is provided by using the Green's function for the Hertz vector potential in unbounded space outside the perfectly conducting sphere and by writing the initial integral equation for the current on the monopole. Influence of the monopole dimensions and surface impedance upon the radiation characteristics and the input impedance of the spherical antenna is studied by numerical evaluations using zero order approximation. The input impedance of the monopole was determined by the method of induced electromotive forces (EMF) using the current distribution function thus obtained.

Citation:
D. Y. Penkin, V. A. Katrich, Y. M. Penkin, M. V. Nesterenko, V. M. Dakhov, and S. L. Berdnik, "Electrodynamic Characteristics of a Radial Impedance Vibrator on a Perfect Conduction Sphere," Progress In Electromagnetics Research B, Vol. 62, 137-151, 2015.
doi:10.2528/PIERB14120102

References:
1. Nesterenko, M. V., V. A. Katrich, Yu.M. Penkin, V.M. Dakhov, and S. L. Berdnik, Thin Impedance Vibrators. Theory and Applications, Springer Science+Business Media, New York , 2011.
doi:10.1007/978-1-4419-7850-9

2. Belkina, M. G. and L. A. Weinstein, "The characteristics of radiation of spherical surface antennas. Diffraction of electromagnetic waves on some bodies of rotation," Soviet Radio, Moscow, 1957 (in Russian).

3. Bolle, D. M. and M. D. Morganstern, "Monopole and conic antennas on spherical vehicles," IEEE Trans. Antennas and Propagat., Vol. 17, 477-484, 1969.
doi:10.1109/TAP.1969.1139479

4. Tesche, F. M. and R. E. Neureuther, "The analysis of monopole antennas located on a spherical vehicle: Part 1, Theory," IEEE Trans. EMC, Vol. 18, 2-8, 1976.

5. Tesche, F. M., R. E. Neureuther, and R. E. Stovall, "The analysis of monopole antennas located on a spherical vehicle: Part 2, Numerical and experimental results," IEEE Trans. EMC, Vol. 18, 8-15, 1976.

6. Penkin, Yu. M. and V. A. Katrich, Excitation of Electromagnetic Waves in the Volumes with Coordinate Boundaries, Fakt, Kharkov, 2003 (in Russian).

7. Nesterenko, M. V., D. Yu. Penkin, V. A. Katrich, and V. M. Dakhov, "Equation solution for the current in radial impedance monopole on the perfectly conducting sphere," Progress In Electromagnetics Research B, Vol. 19, 95-114, 2010.
doi:10.2528/PIERB09111105

8. Resnikov , G. B., "Antennas of flying vehicles," Soviet Radio, Moscow, 1967 (in Russian).

9. Penkin, D. Yu., V. A. Katrich, V. M. Dakhov, M. V. Nesterenko, and S. L. Berdnik, "Radiation field of radial impedance monopole mounted on a perfectly conducting sphere," Proc. IX International Conference on Antenna Theory and Techniques (ICATT’13), 123-125, Odessa, Ukraine, Sep. 16-20, 2013.

10. Abramowits, M. and I. A. Stegun, Handbook of Mathematical Functions with Formulas, Graphs and Mathematical Tables, National Bureau of Standards, Applied Mathematics Series-55, 1964.

11. Penkin, D. Y., V. A. Katrich, V. M. Dakhov, and M. V. Nesterenko, "Input impedance of radial monopole mounted on a perfectly conducting sphere," Proc. 7-th International Conference on Ultrawideband and Ultrashort Impulse Signals UWBUSIS’14, 146-148, Kharkiv, Ukraine, Sep. 15-19, 2014.

12. King, R. W. P., The Theory of Linear Antennas, Harvard University Press, Cambr.-Mass., 1956.
doi:10.4159/harvard.9780674182189

13. Nesterenko, M. V., "The electromagnetic wave radiation from a thin impedance dipole in a lossy homogeneous isotropic medium," Telecommunications and Radio Engineering, Vol. 61, No. 10, 840-852, 2004.
doi:10.1615/TelecomRadEng.v61.i10.40

14. King, R. W. P. and T. Wu, "The imperfectly conducting cylindrical transmitting antenna," IEEE Trans. Antennas and Propagat., Vol. 14, 524-534, 1966.
doi:10.1109/TAP.1966.1138733


© Copyright 2010 EMW Publishing. All Rights Reserved